Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 26, 2017, 8:34 PM EDT for Licking County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2017, 8:34 PM EDT (00:34 UTC)
- Expired
- Mar 26, 2017, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Licking County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:59 PM EDT | HAIL 0.5 | Newark, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WUUS51 KILN 270034
SVRILN
OHC089-270115-
/O.NEW.KILN.SV.W.0047.170327T0034Z-170327T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
834 PM EDT SUN MAR 26 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Licking County in central Ohio...
* Until 915 PM EDT.
* At 833 PM EDT, a severe thunderstorm was located over Beechwood
Trails, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail. Tornado possible.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newark, Heath, Granville, Pataskala, Johnstown, Utica, Hanover,
Beechwood Trails, Granville South, Marne, Alexandria, St.
Louisville, Fredonia, US Route 62 at State Route 661, Purity and
State Route 310 at State Route 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3998 8266 4010 8275 4027 8249 4026 8248
4025 8248 4024 8230 4011 8219
TIME...MOT...LOC 0033Z 238DEG 29KT 4005 8267
HAIL...0.88IN
WIND...60MPH
$$
Novak3 follow-up statements
139
WWUS51 KILN 270047
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
847 PM EDT SUN MAR 26 2017
OHC089-270115-
/O.CON.KILN.SV.W.0047.000000T0000Z-170327T0115Z/
Licking OH-
847 PM EDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL LICKING COUNTY...
At 846 PM EDT, a severe thunderstorm was located near Granville,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail. Tornado possible.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newark, Heath, Granville, Johnstown, Utica, Hanover, Granville South,
Marne, Alexandria, St. Louisville, Fredonia, US Route 62 at State
Route 661 and Purity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4000 8259 4013 8270 4027 8249 4026 8248
4025 8248 4024 8230 4011 8219
TIME...MOT...LOC 0046Z 238DEG 29KT 4011 8255
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Novak197
WWUS51 KILN 270101
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
901 PM EDT SUN MAR 26 2017
OHC089-270115-
/O.CON.KILN.SV.W.0047.000000T0000Z-170327T0115Z/
Licking OH-
901 PM EDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN LICKING COUNTY...
At 901 PM EDT, a severe thunderstorm was located near Utica, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail. Tornado possible.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newark, Granville, Utica, Hanover, Marne, Granville South, St.
Louisville, Fredonia, US Route 62 at State Route 661 and Purity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4003 8250 4017 8263 4027 8249 4026 8248
4025 8248 4024 8230 4011 8219
TIME...MOT...LOC 0101Z 238DEG 29KT 4018 8241
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Novak349
WWUS51 KILN 270113
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
913 PM EDT SUN MAR 26 2017
OHC089-270123-
/O.EXP.KILN.SV.W.0047.000000T0000Z-170327T0115Z/
Licking OH-
913 PM EDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LICKING COUNTY
WILL EXPIRE AT 915 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4003 8250 4017 8263 4027 8249 4026 8248
4025 8248 4024 8230 4011 8219
TIME...MOT...LOC 0113Z 238DEG 29KT 4023 8231
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:27 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 26, 4:27 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 427 PM EDT Sun Mar 26 2017 .SYNOPSIS... Showers and thunderstorms will develop today into tonight as low pressure moves to Lake Michigan. After a brief visit by high pressure and drier air early Monday, another low will bring more showers and thunderstorms Monday night and Tuesday. Dry weather can be expected Wednesday under high pressure. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Upper level low pressure is currently in central Illinois with the second band of precipitation getting ready to exit the CWA. A third band of precipitation has now formed across the IND forecast area and is expected to push east through central Ohio later this afternoon into early evening. The latest run of the GFS is showing slightly higher MU CAPE values for this afternoon (some values slightly above 1000 J/kg). For the most part forecast soundings show this CAPE to be weak and skinny. Shortwave cooling and 800 - 500mb winds of 35 to 40kts will make damaging winds and severe hail the primary severe threats for this afternoon. Due to the above SPC has the area in a marginal risk. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Monday an area of upper level low pressure will push east across the central United States. This second system will be right on the heals of the Sunday upper level low and will bring a quick return for the chance of showers and thunderstorms. After the brief break Monday morning the upper level low will move towards Illinois with pockets of PVA crossing the ILN forecast area. PWATs will also be on the rise towards 1.10" (NAM and GFS). The best upper level lift from the RRQ will be further south towards Kentucky but with a weak upper level jet streak moving overhead think upper level support will be more than sufficient. MU CAPE values on the NAM across the southern zones are nearing 1500 J/kg while are only around 500 J/kg on the GFS. On the GFS the greatest 0-3km bulk shear is also further south across KY. The NAM on the other hand is more north with the greatest shear and instability. Thanks to the mentioned above SPC has most of the area in a marginal risk. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Severe risk continues into Monday evening as an area of low pressure moves across the region. Isolated damaging winds, isolated large hail, and isolated tornadoes will be possible. Have this highlighted in the HWO. Severe threat will diminish later in the overnight hours as the area of low pressure moves out of the region. Additional showers and some thunderstorms will be possible across primarily the southeastern half of the forecast area on Tuesday closer to a frontal boundary. Dry conditions are then expected for Wednesday and Wednesday night in between systems. A warm front will lift northward on Thursday allowing for showers and some thunderstorms. Shower and thunderstorm chances will continue for Friday as a cold front moves through. Precipitation will taper off Friday night into Saturday morning. Another system will move into the area on Sunday. There are more model differences with this system therefore limited precipitation chances to the chance category. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Low pressure system is currently rotating over central Illinois and slowly pushing northeast. Second band of precipitation is currently moving through ILN/ DAY with restrictions down to IFR visibilities/ MVFR ceilings possible. As this second round of precipitation passes the TAF sites ceilings and visibilities will recover to VFR. A third band of showers has formed in central Indiana this afternoon and is forecasted to push east through the TAF sites later this afternoon into evening hours. As this band pushes east forecast soundings continue to show the area destabilizing. As this occurs the amount of lightning strikes will also increase. Due to this have added a tempo group for thunder into all the TAF sites. Went ahead and used current radar trends to help with timing of tempo groups. As the line passes through the TAF sites some gusty winds and restrictions in visbilities and ceilings will be possible. As the line passes the TAF sites a brief recovery to VFR will occur with a return of MVFR ceilings possible Monday morning. The NAM is the most aggressive with the return of the MVFR Monday morning while the GFS is more optimistic. The SREF probabilities are more in between the two and have decided to trend TAFs this direction. During the day Monday any MVFR ceilings will quickly recover to VFR with another upper level low moving east across the central United States. By middle of Monday afternoon PVA and upper level divergence will be overhead meaning a return of showers and thunderstorms. For now have left mention out of TAFs as this remains near the end of the period, but future TAF packages will likely have to incorporate this. OUTLOOK...MVFR ceilings and visibilities will be possible late Monday into Tuesday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Novak AVIATION...Haines
Hazardous weather outlook, Mar 26, 3:11 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 311 PM EDT Sun Mar 26 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 311 PM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Isolated large hail and damaging winds will be possible this afternoon into the evening hours. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated large hail and damaging winds will be possible Monday afternoon into the evening hours. An isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Mar 26, 7:34 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FUNNEL CLOUD HILLIARD 40.04N 83.14W
03/26/2017 FRANKLIN OH TRAINED SPOTTER
TRAINED SPOTTER LOOKING WEST OF HILLIARD IDENTIFIED
FUNNEL CLOUD
&&
JGIBSONLocal storm report, Mar 26, 7:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL HILLIARD 40.04N 83.14W
03/26/2017 M0.50 INCH FRANKLIN OH AMATEUR RADIO
&&
JGIBSONLocal storm report, Mar 26, 7:51 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
751 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL HILLIARD 40.04N 83.14W
03/26/2017 M0.75 INCH FRANKLIN OH AMATEUR RADIO
&&
JGIBSONLocal storm report, Mar 26, 7:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 6 SW DOWNTOWN COLUMBUS 39.90N 83.08W
03/26/2017 M1.00 INCH FRANKLIN OH AMATEUR RADIO
&&
JGIBSONLocal storm report, Mar 26, 8:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 5 S DUBLIN 40.04N 83.14W
03/26/2017 E60 MPH FRANKLIN OH AMATEUR RADIO
ESTIMATED WIND GUST OF 50 TO 60 MPH
&&Special weather statement, Mar 26, 8:31 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT SUN MAR 26 2017
OHZ056-270130-
Licking OH-
831 PM EDT SUN MAR 26 2017
...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY UNTIL 930 PM
EDT...
At 831 PM EDT, radar indicated a strong thunderstorm over Beechwood
Trails, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Newark, Heath, Granville, Pataskala, Johnstown, Utica, Hanover,
Beechwood Trails, Granville South, Marne, Etna, New Albany, Jersey,
Kirkersville, Alexandria, St. Louisville, Fredonia, US Route 62 at
State Route 661, Purity and State Route 310 at State Route 161.
This includes I-70 in Ohio between mile markers 118 and 120.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4010 8219 3993 8269 4010 8276 4027 8251
4027 8248 4025 8248 4024 8218
TIME...MOT...LOC 0031Z 238DEG 29KT 4004 8268
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:02 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Fayette, Franklin, Licking, Madison and 1 more | 118 min |
| Mar 26, 8:13 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 11 min |
| Mar 26, 8:31 PM EDT | Special Weather Statement | ILN | Licking | 59 min |
| Mar 26, 8:34 PM EDT | Tornado Warning | ILN | Licking | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.